Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 19, NWS El Paso, TX

November 4, 2008

NWS El Paso, TX issued this wind advisory at Nov 4, 2008, 12:34 PM MST. It took effect at Nov 4, 2008, 2:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2008, 12:34 PM MST (19:34 UTC)
In effect from
Nov 4, 2008, 2:00 PM MST
Expired
Nov 5, 2008, 3:00 AM MST
In force
13 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 041934
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1234 PM MST TUE NOV 4 2008

...STRONG WINDS THIS AFTERNOON AND EVENING OVER SOUTHERN NEW
MEXICO AND ACROSS THE SACRAMENTO MOUNTAINS INTO TONIGHT...

.AN APPROACHING UPPER LEVEL DISTURBANCE WILL CAUSE STRONG SOUTHWEST
TO WEST WINDS OVER THE AREA THIS AFTERNOON AND EVENING. WINDS WILL
REACH 25 TO 35 MPH WITH GUSTS NEAR 40 MPH FROM THE BOOTHEEL TO
OTERO COUNTY AND SIERRA COUNTY THIS AFTERNOON AND WILL DIMINISH
AROUND SUNSET. STRONGER WINDS GUSTING TO NEAR 45 MPH ARE EXPECTED
OVER THE SACRAMENTO MOUNTAINS THIS AFTERNOON INTO TONIGHT.

NMZ023-024-030>032-050100-
/O.NEW.KEPZ.WI.Y.0019.081104T2100Z-081105T0100Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
LORDSBURG...DEMING...LAS CRUCES
1234 PM MST TUE NOV 4 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED ACROSS 
HIDALGO...LUNA...DONA ANA...SIERRA...AND OTERO COUNTIES UNTIL 6 PM
MST THIS EVENING. STRONG WINDS ARE POSSIBLE AGAIN WEDNESDAY
AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ025-050345-
/O.NEW.KEPZ.WI.Y.0019.081104T2300Z-081105T1000Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1234 PM MST TUE NOV 4 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 3 AM MST WEDNESDAY. 

SUSTAINED WINDS OR 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE
EXPECTED FROM 4 PM MST THIS AFTERNOON UNTIL 3 AM MST TONIGHT.
STRONGER GUSTS ARE POSSIBLE ON EAST FACING SLOPES.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PARK
1 follow-up statement
000 
WWUS74 KEPZ 051019
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
318 AM MST WED NOV 5 2008

......HIGH WINDS EXPECTED ACROSS THE SOUTH CENTRAL MOUNTAINS OF
NEW MEXICO AND FAR WEST TEXAS TODAY...

.AN UPPER LEVEL TROUGH OVER THE WESTERN U.S. WILL MOVE ACROSS THE
ROCKIES TODAY. STRONG WINDS ALOFT ACCOMPANYING THIS TROUGH WILL
MIX DOWN TO THE SURFACE TIGHTENING SURFACE PRESSURE GRADIENTS
WILL DRIVE STRONG WINDS AT LOW LEVELS. WEST WINDS TODAY ARE
EXPECTED TO EXCEED HIGH WIND CRITERIA OVER THE SACRAMENTO
MOUNTAINS AND WIND ADVISORY CRITERIA OVER THE SURROUNDING NEW
MEXICO LOWLANDS AND WELL AS FAR WEST TEXAS. WINDS WILL SHIFT
NORTHWEST THIS EVENING AS A STRONG COLD FRONT PUSHES ACROSS THE
REGION FROM THE WEST. WIND SPEEDS WILL DIMINISH TONIGHT BEHIND THE
FRONT. 

NMZ025-051830-
/O.EXP.KEPZ.WI.Y.0019.000000T0000Z-081105T1000Z/
/O.NEW.KEPZ.HW.W.0006.081105T1018Z-081106T0200Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
318 AM MST WED NOV 5 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST
THIS EVENING.  

STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED TO CONTINUE TODAY OVER THE HIGH COUNTRY OF THE SACRAMENTO
MOUNTAINS. STRONG WIND GUSTS ARE LIKELY OVER EXPOSED RIDGES AND
ADJACENT EAST SLOPES. WIND WILL SHIFT TO NORTHWEST AND SPEEDS WILL
DIMINISH THIS EVENING BEHIND A COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRAVELERS USING
NORTH/SOUTH ROUTES SHOULD BE ESPECIALLY CAUTIOUS.

$$

NMZ024-032-TXZ055-056-051830-
/O.NEW.KEPZ.WI.Y.0020.081105T1600Z-081106T0200Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
318 AM MST WED NOV 5 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM MST THIS EVENING. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP EARLY TODAY ACROSS THE LOWLANDS OF SOUTH
CENTRAL NEW MEXICO AND FAR WEST TEXAS. HIGHER GUSTS ARE POSSIBLE
THROUGH MOUNTAIN PASSES AND OVER SLOPES EAST OF RIDGES. WIND WILL
SHIFT TO NORTHWEST AND SPEEDS WILL DIMINISH THIS EVENING BEHIND A
COLD FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. TRAVELERS USING NORTH/SOUTH ROUTES SHOULD BE
ESPECIALLY CAUTIOUS.

$$

BIRD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:01 AM MST, 9 hours 33 minutes earlier.

Area forecast discussion, Nov 4, 3:01 AM MST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
301 AM MST TUE NOV 4 2008

.SYNOPSIS...
WINDS WILL SHOW A SIGNIFICANT INCREASE THIS AFTERNOON AS AN
UPPER-LEVEL TROUGH MOVES TOWARD THE REGION FROM THE WEST. THIS
SYSTEM WILL MOVE OVER THE BORDERLAND THIS EVENING AND BRING A BIT
OF MOISTURE WITH IT. THIS WILL ADD A FEW CLOUDS TO AREAS SKIES AND
EVEN ALLOW FOR A SLIGHT CHANCE OF SPRINKLES OVER THE MOUNTAINS.
MOST OF THE AREA WILL REMAIN DRY. WINDS WILL REMAIN STRONG AGAIN
WEDNESDAY WITH SLIGHTLY COOLER TEMPERATURES AS THE SYSTEM SLOWLY
PASSES. A STRONG PACIFIC COLD FRONT WILL SWEEP THROUGH THE
BORDERLAND WEDNESDAY NIGHT BRINGING IN NOTICEABLY COOLER AND DRIER
AIR FOR THURSDAY THROUGH THE END OF THE WORK WEEK.

&&

.DISCUSSION...

ZONAL FLOW WILL GIVE WAY TO DEEP AND STRONG SOUTHWESTERLY FLOW
ACROSS THE REGION TODAY AS A BROAD UPPER TROUGH ADVANCES ACROSS
THE WESTERN U.S. MODEL AGREEMENT IS PRETTY GOOD WITH THE NEXT
APPROACHING TROUGH. MOST OF THE DYNAMICS AND MOISTURE ASSOCIATED
WITH THE SYSTEM LOOKS TO PASS NORTH OF OUR CWFA. MODELS KEEP S NM
AND FAR WEST TEXAS CWFA AT THE BASE OF THE SOUTHERN EXTENT OF THE
TROUGH AS IT PASSES. MOST OF THE EFFECTS OF THE TROUGH WILL PASS
NORTH OF OUR AREA THROUGH N NM AND THE CENTRAL ROCKIES. FOR OUR
REGION THE MAIN EFFECT OF THIS SYSTEM WILL BE FELT TODAY AND
WEDNESDAY DURING THE APPROACH AND PASSING PHASES. BREEZY TO WINDY
CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH
WEDNESDAY AS A LEE SURFACE TROUGH DEVELOPS OVER THE CENTRAL
PLAINS TOMORROW AND STRONG CYCLOGENESIS STRENGTHENS WEDNESDAY.
THIS EVENING A BIT OF MOISTURE DOES LOOKS TO SKIRT THE NORTHERN
ZONES. THUS THERE ARE SOME MINIMAL POPS...FOR SPRINKLES...IN THE
FORECAST FOR THE MTN ZONES FOR LATE TUESDAY. OTHER AREAS MAY SEE A
SLIGHT INCREASE IN CLOUDS...BUT MOST AREAS WILL REMAIN DRY.
MOISTURE LOOKS TO PASS QUICKLY OVERNIGHT AND THE ATMOSPHERE
RETURNS TO DRY WEDNESDAY FOR ALL AREAS.

WEDNESDAY NIGHT THE UPPER TROUGH BEGINS ITS EXIT TO THE EAST AND
IT IS RAPIDLY FOLLOWED BY A TRAILING PACIFIC COLD FRONT. THIS
FRONT WILL PUSH NORTHWEST TO SOUTHEAST THROUGH THE REGION
OVERNIGHT. WINDS WILL SHIFT FROM WEST TO NORTHWEST AND REMAIN
BRISK WITH A TIGHT LOW LEVEL GRADIENT REMAINING WEST TO EAST.
COOLER AND MUCH DRIER AIR FROM THE GREAT BASIN WILL MOVE IN FOR
NOTICEABLY COOLER TEMPERATURES THURSDAY. A SECOND PUSH OF COOL AIR
FROM THE NORTH IS PROGED TO PUSH IN THURSDAY NIGHT TO KEEP FRIDAY
COOL.

GFS MODEL SHOWS A WEAK TRANSITORY RIDGE TO BUILD IN OVER THE
REGION FRI AND SAT. THIS WILL ALLOW FOR LIGHTER WINDS AND WARMING
TEMPERATURES. ANOTHER DEEP TROUGH IS PROGED TO MOVE INTO THE
SOUTHWEST NEXT SUNDAY. WELL WATCH THAT FOR OUR NEXT CHANCE OF
WINDY CONDITIONS AND PRECIPITATION FOR THE AREA.

&&

.AVIATION...VALID 04/1200Z-05/1200Z...
A STRONG UPPER-LEVEL TROUGH WILL MOVE SLOWLY INTO THE WESTERN
UNITED STATES CAUSING INCREASING SW WINDS OVER NEW MEXICO AND
WESTERN TEXAS THIS AFTERNOON. VFR CONDITIONS THROUGH THIS
AFTERNOON WITH AREAS OF CEILINGS ABOVE 10,000 FEET AGL. MODERATE
OR GREATER TURBULENCE BELOW 7,000 FEET AGL TUESDAY...ESPECIALLY
ALONG EASTERN FACING SLOPES.

&&

.FIRE WEATHER...
A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE WESTERN UNITED
STATES TODAY THROUGH WEDNESDAY. THIS SYSTEM WILL BE QUICKLY
FOLLOWED BY A PACIFIC COLD FRONT WEDNESDAY NIGHT. EFFECTS WILL
BEGIN TODAY WITH INCREASING WINDS THE MAIN CONCERN. THE TROUGH
APPROACHES TODAY...PASSES EAST ACROSS THE REGION TONIGHT...AND
EXITS THE REGION WEDNESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE
TODAY WITH WINDY CONDITIONS CONTINUING THROUGH WEDNESDAY. FIRE
DANGER WILL REMAIN NEAR HIGH LEVELS TODAY AND WEDNESDAY AS
TEMPERATURES REMAIN WARMER THAN NORMAL DESPITE SLIGHT DROPS.
DESPITE CONTINUED DRY CONDITIONS MINIMUM RELATIVE HUMIDITIES ARE
EXPECTED TO STAY HIGH ENOUGH TO STAY ABOVE CRITICAL FIRE WEATHER
CRITERIA. A BIT OF INCREASED MOISTURE THIS EVENING MAY ALLOW FOR A
FEW HIGH ELEVATION SPRINKLES TONIGHT...BUT NO WETTING RAINS ARE
EXPECTED. BEHIND WEDNESDAY NIGHTS FRONTAL PASSAGE MUCH DRIER AIR
WILL FILTER INTO THE REGION. MUCH COOLER TEMPERATURES AND LIGHTER
WINDS WILL KEEP FIRE WEATHER CONDITIONS FROM BECOMING CRITICAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 79  56  74  45  66 /   0   0   0   0   0
SIERRA BLANCA TX        76  49  72  40  64 /   0   0   0   0   0
LAS CRUCES              78  51  73  41  64 /   0   0   0   0   0
ALAMOGORDO              75  48  69  39  61 /   0  10   0   0   0
CLOUDCROFT              61  33  54  22  44 /   0  10   0   0   0
TRUTH OR CONSEQUENCES   76  51  70  39  62 /   0   0   0   0   0
SILVER CITY             71  42  66  32  57 /  10  10   0   0   0
DEMING                  77  50  73  39  64 /   0   0   0   0   0
LORDSBURG               77  50  72  40  63 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/BIRD
Hazardous weather outlook, Nov 4, 6:45 AM MST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MST TUE NOV 4 2008

NMZ022>025-030>032-TXZ055-056-051300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
645 AM MST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOWEVER A SIGNIFICANT INCREASE IN WINDS IS EXPECTED THIS AFTERNOON
AS A STRONG UPPER LEVEL TROUGH APPROACHES THE AREA. SOUTHWEST WINDS
OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH WILL DEVELOP THIS
AFTERNOON. CONDITIONS WILL REMAIN DRY WITH ONLY A FEW ADDITIONAL
CLOUDS EXPECTED. DESPITE THE DRY CONDITIONS...ABUNDANT GROUND COVER
SHOULD KEEP DUST AT A MINIMUM. MAIN IMPACTS SHOULD BE ON TRAVEL WITH
STRONG AND GUSTY WINDS AFFECTING NORTH/SOUTH TRAVEL ROUTES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER LEVEL STORM
SYSTEM WILL PASS NORTH OF THE AREA WEDNESDAY CONTINUING STRONG WINDS
FROM THE WEST. A PACIFIC COLD FRONT WILL PUSH ACROSS THE REGION
WEDNESDAY NIGHT. TEMPERATURES TO FINISH OUT THE WEEK WILL BE
SIGNIFICANTLY COOLER. LOWLAND MINIMUM TEMPERATURES FRIDAY MORNING
WILL BE BELOW FREEZING IN MANY LOCATIONS AND NEAR IT ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.